# SDR DALA1022050932

- Difficulty date: September 8, 2010
- Submitted: September 10, 2010
- Operation: Air carrier
- Aircraft: N932DL
- Make and model: Doug MD-88
- Aircraft serial: 49719
- Aircraft time: 57,475 hours, 43,467 cycles
- Engine: Pwa JT8D219
- System (JASC): 7200 · Engine (Turbine/Turboprop)
- Part: Engine
- Condition: Failed
- Location: Nr 1
- Stage of operation: CL
- How discovered: O
- Nature of condition: R, J
- Precautionary procedure: E

## Discrepancy

DURING CLIMB APPROACHING FL360, THE FLIGHT CREW REPORTED THAT THE NR 1 ENGINE "POPPED" AND THE EGT CLIMBED TO 800 DEGREES.  FLIGHT CREW SECURED THE NR 1 ENG BY SHUTTING OFF THE FUEL FLOW AND DIVERTED THE ACFT TO A SAFE LANDING.  CREW REMARKED THAT THEY DID NOT ENCOUNTER ANY BIRDS AFTER TAKEOFF. MX REPORTED METAL IN THE TAIL PIPE AND IS CURRENTLY REPLACING THE NR 1 ENGINE.
